|Combi & Crix - what to get of crix - what options
Oct 17, 2002
I started Combivir and Crivan together - CD4 220 and VL 196,000. I am taking 800mg of Crix every 8 hours. After 18 months I have a VL <50 and CD4 +700. I just suffered two kidney stones and my doctor is thinking I should change meds. As I am living in Southern Africa, we don't have much experince on what would/could/should be a possible change of meds. Suggestions?
| Response from Dr. Boyle
Due to your histroy oif kidney stones, I would be reluctant to change you to indinavir + ritonavir. Further, that combination is not very well tolerated. Therefore, I would consider a swith to another PI or to an NNRTI. The NNRTI I would choose would likely be efavirenz due to its proven efficacy and durability. I would consider nevirapine (another NNRTI) as an alternative, but the data is not as strong and there is an increased risk of liver toxicity and severe skin rash. If you wanted to stick with a PI, I would recommend Kaletra (lopinavir/ritonavir), which is 3 capsules twice daily. There are other PI combinations you can discuss with your doctor, but this is probably what I would recommend since the others involve a signficantly higher number of pills, more tolerance issues, or a lower safety margin regarding drug levels. In the near future (probably a matter of months), 2 other PIs will be approved in the US, atazanavir and FOS-amprenavir, and these will both be capable of being dosed once daily, with a relatively low number of pills and pretty good tolerance. These may be additional options to consider when deciding to change therapy and what PI to choose.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.